MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 72200872S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handpiece was getting warm and stopped working.There was no delay or patient injury reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Product passed functional and high speed testing (100-10,000 rpms) for 5 minutes each in forward, reverse and oscillate directions.Unit passed functional tests on the dyonics power, dii and dii eip test control units with and without footswitch.Current draw was average for this product and overheating did not occur during functional testing.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SVCE,MOT DR UNIT, HNDCONT POWERMAX ELITE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7151631
Report Number1643264-2017-01860
Device Sequence Number1447398
Product Code HWE
UDI-Device Identifier03596010653703
UDI-Public(01)03596010653703
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200872S
Device Catalogue Number72200872S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1